MAUDE Adverse Event Report: COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL

COOK INC SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET; FAD STENT, URETERAL
Model Number G14867
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Codes Sepsis (2067); Urinary Tract Infection (2120); Unspecified Kidney or Urinary Problem (4503); Urolithiasis (4861); Hydronephrosis (4880)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E3 = sr.Clinical risk advisor; (b)(6) medical device safety program this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, the 'sof-flex pediatric double pigtail ureteral stent' contained deposits/calcifications.The ureteral stent placement was following kidney transplant.The stent was placed on (b)(6) 2026 and removed on (b)(6) 2026.Ultrasound imaging demonstrated increased ureteral wall thickening.Following device removal, deposits/encrustation were noted on both ends of the stent (see attached image).Post-removal ultrasounds continued to demonstrate mild hydronephrosis with interval worsening compared to prior imaging, persistent ureteral dilation throughout its course measuring up to 9 mm, and interval removal of the ureteral stent.Imaging also identified a 6.7 mm non-mobile echogenic focus within the distal ureter demonstrating twinkle artifact on color doppler examination.The echogenic focus appeared embedded within the ureteral wall and surrounded by a heterogeneous area, suggestive of a small calculus with surrounding granulation tissue.Following stent removal, the urologist noted the stent to be more heavily encrusted than expected.The deposits/calculus material were submitted for stone analysis on a stat basis, with results pending as of (b)(6) 2026.The patient subsequently underwent serial kidney and bladder ultrasounds on (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), (b)(6), and (b)(6) to monitor progression of hydronephrosis and ureteral dilation.Additionally, the patient experienced two postoperative episodes of urosepsis, and a non-obstructive renal calculus remained present in the kidney.

Brand Name
SOF-FLEX PEDIATRIC DOUBLE PIGTAIL URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key25255869
Report Number1820334-2026-00540
Device Sequence Number5495671
Product Code FAD
UDI-Device Identifier00827002148673
UDI-Public(01)00827002148673(17)270722(10)16167212
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K180053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG14867
Device Catalogue Number039612
Device Lot Number16167212
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown